Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 70, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 22, 2015, 5:41 PM EDT for Geauga County, Lake County, Ohio. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2015, 5:41 PM EDT (21:41 UTC)
- Expired
- Jun 22, 2015, 6:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Geauga County, OH, Lake County, OH
The radar
The Cleveland radar (KCLE), 49 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 5:58 PM EDT | TSTM WND DMG | Chardon, OH | GEAUGA COUNTY DISPATCH REPORTED SEVERAL TREES DOWN IN THE COUNTY. TREES WERE DOWN ON ROUTE 6 AND CHARDON-WINDSOR ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 4:47 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
985
WUUS51 KCLE 222141
SVRCLE
OHC055-085-222230-
/O.NEW.KCLE.SV.W.0070.150622T2141Z-150622T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
541 PM EDT MON JUN 22 2015
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAKE COUNTY IN NORTHEASTERN OHIO...
GEAUGA COUNTY IN NORTHEASTERN OHIO...
* UNTIL 630 PM EDT
* AT 541 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
CHESTERLAND...OR 7 MILES WEST OF CHARDON...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PAINESVILLE...WILLOWICK...CHARDON...FAIRPORT HARBOR...MENTOR...
WILLOUGHBY...EASTLAKE...SOUTH RUSSELL...MADISON...MIDDLEFIELD...
PERRY...BURTON...TIMBERLAKE...LAKELINE...CHESTERLAND...WICKLIFFE...
WILLOUGHBY HILLS...HIGHLAND HEIGHTS...MENTOR-ON-THE-LAKE AND
KIRTLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4135 8100 4135 8139 4142 8139 4142 8137
4144 8137 4145 8139 4156 8139 4157 8148
4164 8149 4170 8141 4176 8129 4176 8124
4186 8101
TIME...MOT...LOC 2141Z 271DEG 27KT 4155 8136
HAIL...1.00IN
WIND...60MPH
$$
LAPLANTE1 follow-up statement
981
WWUS51 KCLE 222205
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
605 PM EDT MON JUN 22 2015
OHC055-085-222230-
/O.CON.KCLE.SV.W.0070.000000T0000Z-150622T2230Z/
LAKE OH-GEAUGA OH-
605 PM EDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR LAKE AND GEAUGA COUNTIES...
AT 605 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHARDON...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PAINESVILLE...CHARDON...FAIRPORT HARBOR...MENTOR...WILLOUGHBY...SOUTH
RUSSELL...MADISON...MIDDLEFIELD...PERRY...BURTON...CHESTERLAND...
KIRTLAND...PARKMAN...CHAGRIN FALLS...HUNTSBURG...CLARIDON...
MONTVILLE...NORTH PERRY...BAINBRIDGE AND HUNTING VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4135 8100 4135 8139 4142 8139 4142 8137
4144 8137 4145 8139 4161 8139 4166 8137
4169 8137 4176 8129 4176 8124 4186 8101
TIME...MOT...LOC 2205Z 270DEG 30KT 4157 8109
HAIL...1.00IN
WIND...60MPH
$$
LAPLANTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 5:15 PM EDT, 26 minutes earlier.
Area forecast discussion, Jun 22, 5:15 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 515 PM EDT MON JUN 22 2015 .SYNOPSIS... LOW PRESSURE WILL CROSS THE NORTHERN GREAT LAKES TONIGHT. THE ASSOCIATED COLD FRONT WILL DROP ACROSS THE AREA LATE TONIGHT AND TUESDAY MORNING. HIGH PRESSURE WILL SLIDE ACROSS THE GREAT LAKES TUESDAY INTO WEDNESDAY. A WARM FRONT WITH A WAVE OF LOW PRESSURE WILL MOVE EAST ACROSS THE AREA ON THURSDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... SEVERE THUNDERSTORM WATCH OUT FOR THE AREA UNTIL MIDNIGHT. HAVE UPDATED THE FORECAST TO TRACK THESE STORMS EASTWARD. STILL EXPECT NEW DEVELOPMENT LATER TONIGHT WITH THE COLD FRONT. PREVIOUS DISCUSSION FOLLOWS... IMPRESSIVE LOW AND MID LEVEL JET DYNAMICS WITH A LOT OF INSTABILITY BUILDING ACROSS THE MIDWEST AND GETTING FUNNELED AHEAD OF THE APPROACHING COLD FRONT. LOW LEVEL SHEAR IS PROGGED TO INCREASE AS WELL. ALL OF THESE PARAMETERS WILL EVENTUALLY BE DIRECTED ACROSS NORTHWEST OHIO AND WESTERN LAKE ERIE TONIGHT... AND THEN EASTWARD. THE OTHER ONGOING THUNDERSTORMS WILL HAVE A GREAT DEAL OF INFLUENCE ON THE LOCAL AREA. THE BEST CHANCE OF STRONG STORMS WOULD SEEM TO BE AHEAD OF THE FRONT LATER TONIGHT BUT THUNDERSTORMS ARE POSSIBLE EARLIER ON THE EXISTING OUTFLOW BOUNDARIES OF THE MCV AND THE INCREASING LOW/MID LEVEL JET. ALL THUNDERSTORMS WILL BRING A THREAT FOR DAMAGING WINDS. THUNDERSTORMS WILL MOVE RELATIVELY QUICKLY TONIGHT AND RAINFALL AMOUNTS WOULD SEEM LIMITED WITH EACH STORM. ANY FLOOD THREAT WILL HAVE TO DEVELOP WITH TRAINING STORMS OR REPEAT STORMS. NO PLANS FOR A FLASH FLOOD WATCH AT THIS TIME. CANNOT BRING MYSELF TO GO AS WARM AS THE GUIDANCE FOR LOWS TONIGHT...AT LEAST IN THE AREAS WHERE WILL SEE RAIN/THUNDERSTORMS. PRETTY HARD TO KEEP LOW TEMPS IN THE MID 70S IF IT RAINS AND WE GET OUTFLOW THUNDERSTORM WINDS. WILL FORECAST 70/LOWER 70S. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/... THE FRONT SHOULD BE DROPPING ACROSS THE FORECAST AREA TUESDAY MORNING. SOME RESIDUAL THUNDER POSSIBLE AS CAPES ARE PROGGED TO REMAIN RELATIVELY HIGH FOR THAT TIME OF THE MORNING. ALL SIGNS POINT TO THE FRONT BEING SOUTH OF THE FORECAST AREA BEFORE THUNDERSTORMS REGENERATE FOR THE TUESDAY EVENT. COOLER AND LESS HUMID...DEWPOINTS WILL DROP STEADILY THROUGH THE DAY. A WEAK SHORT WAVE IS PROGGED TO ZIP BY ON TUESDAY NIGHT AT THE SAME TIME THE SURFACE HIGH IS BUILDING IN. WITH THE DRY AND STABLE AIR IN PLACE WILL NOT MENTION ANY SHOWERS. HIGH PRESSURE IS PROGGED TO BE OVERHEAD ON WEDNESDAY. HIGH CLOUDS MAY BEGIN TO INCREASE FROM THE WEST WEDNESDAY AFTERNOON BUT WILL KEEP THE FORECAST DRY. HIGHS NEAR NORMAL. A LAKE BREEZE WILL DEVELOP OFF LAKE ERIE. HERE WE GO AGAIN ON THURSDAY. THE BOUNDARY BEGINS TO MOVE BACK NORTH. THE MODELS HAVE LOW PRESSURE OF VARIOUS STRENGTHS AND LOCATIONS. WILL CONTINUE TO MENTION OF CHANCE OF SHOWERS.STORMS RETURNING TO NORTHWEST OHIO LATER WEDNESDAY NIGHT AND ACROSS THE ENTIRE FORECAST AREA ON THURSDAY. TEMPERATURES ARE TRICKY DEPENDING ON THE WARM FRONT. COULD GET PRETTY WARM IF THE WARM FRONT PUSHES NORTH OF THE AREA OR STAY COOL IF WE GET CLOUDS AND SHOWERS AND THE FRONT REMAINS TO THE SOUTH. WILL SPLIT THE DIFFERENCE. && .LONG TERM /FRIDAY THROUGH MONDAY/... THE PATTERN WILL BE MUCH MORE AMPLIFIED FOR THE WEEKEND...DIGGING A DEEP TROUGH ACROSS THE EASTERN HALF OF THE U.S. THAT GIVES US SLOWER MOVING SYSTEMS AND BELOW NORMAL TEMPERATURES. BIGGEST CHANGE MADE TO THE WEEKEND WAS TO SHAVE SEVERAL DEGREES OFF OF FORECAST HIGHS...PLACING THEM MORE IN THE LOWER/MID 70S SATURDAY AND LOWER 70S SUNDAY. A SURFACE TROUGH WILL TEND TO LINGER ACROSS EASTERN OH/WESTERN PA SATURDAY BEFORE THE MAIN UPPER TROUGH AXIS PASSES SUNDAY. THEREFORE LINGERED SOME LOWER PRECIP CHANCES THROUGH SATURDAY AND KEPT SUNDAY DRY. THE KICKER UPSTREAM IS FAIRLY WELL AGREED UPON AND IS PROGGED TO TAKE A COLD FRONT ACROSS THE LOWER LAKES LATE MONDAY. IT WILL BE CLOSER TO NORMALS MONDAY WITH THE SOUTHERLY FLOW AHEAD OF THAT NEXT SYSTEM. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... COMPLICATED FORECAST OF WHICH THE DETAILS ARE STILL FLUID. A WARM FRONTAL BOUNDARY IS POSITIONED ACROSS THE AREA. SOME SCATTERED SHRA/TS POSSIBLE THIS AFTERNOON. BIGGER CONCERN IS COMPLEX UPSTREAM ALONG WITH A COLD FRONT AND THEIR EVOLUTION AND TIMING FOR NRN OH/NW PA. TIMING CAN BE ANYTIME AFTER 00Z WITH A GENERAL FOCUS AROUND MIDNIGHT. DAMAGING WIND WILL BE THE PRIMARY CONCERN FOR THE TERMINALS. TEMPORARY IFR WITH TS. EVEN OUTSIDE OF TS WINDS WILL BE GUSTY TONIGHT FROM THE SSW...20 TO 25 KNOTS. COLD FRONT TO SINK SOUTHWARD AROUND 12Z. SOME MVFR CIGS MAY ARRIVE WITH IT. IMPROVEMENT TO VFR ON TUESDAY. OUTLOOK...NON VFR LIKELY THURSDAY IN SHOWERS AND THUNDERSTORMS...LINGERING INTO FRIDAY. && .MARINE... STRONG THUNDERSTORMS ARE EXPECTED FOR THE EVENING AND OVERNIGHT HOURS ON THE LAKE. SOME OF THESE STORMS COULD HAVE SIGNIFICANT WIND ASSOCIATED WITH THEM. OUTSIDE OF THUNDERSTORMS SW WINDS WILL STEADILY INCREASE THROUGH THE EVENING AND NIGHT. WITH ALL OF THIS CONSIDERED HAVE ADDED A SMALL CRAFT ADVISORY TO THE WEST HALF OF THE LAKE IN ADDITION TO STARTING IT NOW VERSUS 2 AM. THE COLD FRONT CROSSES TUESDAY MORNING...WITH WNW WINDS BEHIND...DIMINISHING AS THE DAY GOES ON. HIGH PRESSURE AND A CALMER LAKE ARE EXPECTED FOR WEDNESDAY. LOW PRESSURE WILL MOVE ACROSS NRN OH/LAKE ERIE ON THURSDAY EVENING...ITS PATH DETERMINING THE WINDS ON THE LAKE. FOR NOW HAVE EASTERLY WINDS DEVELOPING ON THURSDAY...VEERING NORTHEASTERLY THURSDAY NIGHT AND FRIDAY AS THE LOW TRACKS EAST OF THE LAKE. DEPENDING ON THE DETAILS OF THIS SYSTEM IT COULD MAKE FOR A CHOPPY WESTERN THIRD OF THE LAKE THU/FRI. HIGH PRESSURE WILL REMAIN OFF TO THE WEST FOR SATURDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT TUESDAY FOR LEZ142>149. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK/OUDEMAN SHORT TERM...KOSARIK LONG TERM...OUDEMAN AVIATION...OUDEMAN MARINE...OUDEMAN
Hazardous weather outlook, Jun 22, 5:12 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 512 PM EDT MON JUN 22 2015 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-232115- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 512 PM EDT MON JUN 22 2015 ...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. LEZ061-232115- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- 512 PM EDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 22, 4:43 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
443 PM EDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL PEMBERVILLE 41.41N 83.46W
06/22/2015 M1.00 INCH WOOD OH EMERGENCY MNGR
&&
WILLARDLocal storm report, Jun 22, 5:37 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
537 PM EDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FUNNEL CLOUD 2 S SANDUSKY 41.43N 82.71W
06/22/2015 ERIE OH LAW ENFORCEMENT
FUNNEL CLOUD SIGHTED NEAR PERKINS AVENUE IN
SANDUSKY
&&
ZPSThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:20 AM EDT | Small Craft Advisory | CLE | 41 hr | |
| Jun 22, 4:21 PM EDT | Special Marine Warning | CLE | 84 min | |
| Jun 22, 4:21 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wood | 39 min |
| Jun 22, 4:24 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Wood | 30 min |
| Jun 22, 4:32 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Ottawa, Sandusky | 58 min |
| Jun 22, 4:43 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Wood | 5 min |
| Jun 22, 5:03 PM EDT | Tornado Warning | CLE | Erie, Ottawa, Sandusky | 42 min |
| Jun 22, 5:23 PM EDT | Special Marine Warning | CLE | 82 min | |
| Jun 22, 5:26 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Erie, Lorain | 64 min |
| Jun 22, 5:48 PM EDT | Special Marine Warning | CLE | 27 min | |
| Jun 22, 6:25 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage, Summit | 35 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.